Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 27, NWS Tucson, AZ

July 30, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jul 30, 2025, 6:07 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2025, 6:07 PM MST (01:07 UTC)
Expired
Jul 30, 2025, 9:00 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 22 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
3673 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

785 
WGUS55 KTWC 310107
FFWTWC
AZC019-310400-
/O.NEW.KTWC.FF.W.0027.250731T0107Z-250731T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
607 PM MST Wed Jul 30 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  East Central Pima County in southeastern Arizona...

* Until 900 PM MST.

* At 607 PM MST, Doppler radar indicated thunderstorms producing 
  between 0.75 and 1.50 inches of heavy rain south of Sahuarita Road 
  in far southeast Pima county. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Sahuarita, Green Valley, Corona De Tucson, East Sahuarita and 
  Summit.

This includes Interstate 19 between mile markers 38 and 40.

This includes the following Flash Flood Prone Locations...
	Sahuarita Rd west of Wilmot Rd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3196 11071 3176 11080 3182 11101 3189 11098
      3202 11096 3199 11086

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CWR
1 follow-up statement
930 
WGUS75 KTWC 310351
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
851 PM MST Wed Jul 30 2025

AZC019-310401-
/O.EXP.KTWC.FF.W.0027.000000T0000Z-250731T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
851 PM MST Wed Jul 30 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR EAST 
CENTRAL PIMA COUNTY...

Flash flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

&&

LAT...LON 3196 11071 3176 11080 3182 11101 3189 11098
      3202 11096 3199 11086

$$

CWR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:33 PM MST, 4 hours 34 minutes earlier. Its key messages:

  • -Thunderstorm chances continue through the work week. Chances begin to decrease Friday as dry air pushes in through the weekend. -Isolated heavy rain, strong wind gust, and blowing dust threats possible with thunderstorms today and Thursday. -Extreme heat is expected Friday through the weekend. Temperatures remain warmer than normal through next week.
Area forecast discussion, Jul 30, 1:33 PM MST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
133 PM MST Wed Jul 30 2025

.SYNOPSIS...

Thunderstorm chances continue through the work week, with highest
chances east and south of Tucson. Chances begin to decrease
Friday as dry air pushes in through the weekend. Extreme heat is
expected Friday through the weekend.

&&

.KEY MESSAGES...

-Thunderstorm chances continue through the work week. Chances
 begin to decrease Friday as dry air pushes in through the
 weekend.

-Isolated heavy rain, strong wind gust, and blowing dust threats
 possible with thunderstorms today and Thursday.

-Extreme heat is expected Friday through the weekend. Temperatures
 remain warmer than normal through next week.

&&

.DISCUSSION...

The overall weather pattern over the Southwest US is dominated by
an expansive upper level high centered over Texas, but stretching
westward toward the eastern Pacific. Water vapor satellite
imagery is picking up on an axis of midlevel moisture associated
with vorticity stretching from the Gulf of California
northeastward through central New Mexico. As of this writing,
thunderstorms are forming along this axis, and in particular along
the White and Chiricahua Mountains and portions of Graham,
Greenlee and Cochise Counties. Today is looking to play out like a
typical monsoon day, with thunderstorms initially forming over
mountains, and becoming chaotic in nature due to outflow boundary
collisions. Storms will generally have a slow NE to SW motion
today. Some of these storms may impact Tucson or areas slightly
west getting toward the late afternoon and evening hours.
Isolated heavy rain, and strong wind gusts potentially producing
blowing dust will be the main weather threats today.

Subtle changes in the overall pattern Thursday as the center of
the upper ridge drifts westward. This will have the effect of
potentially increasing coverage of thunderstorms during the day,
with most of the forecast area having a chance of storm activity.
Storm motion looks to be even lower than today, which may tilt the
risk scale slightly more toward rain threats, though wind-related
hazards will persist.

The potential for thunderstorms begins to drop off on Friday as
the upper level ridge moves over southern Arizona, increasing
subsidence over the region. We are still carrying 20-50% chances
of thunderstorms across the forecast area Friday, with those odds
diminishing further through the weekend.

Heat replaces storm activity as the primary weather risk Friday
through Sunday as heights and thicknesses increase. Saturday
currently looks to be the hottest day of this stretch, with the
National Blend of Models highlighting a 20-50% chance of
temperatures exceeding 110 degrees, depending on location. With
the heightened HeatRisk, we have issued an Extreme Heat Warning
across much of the lower elevations for the Friday to Sunday
timeframe.

The upper ridge drifts slightly eastward again for next week,
which should allow for some moisture to return to the region.
There is a high degree of uncertainty in the details this far out
though...if moisture is limited, extreme heat may end up
persisting. The Climate Prediction Center continues to highlight
odds favoring warmer and drier than normal continuing in the 6-10
and 7-14 day periods.

&&

.AVIATION...Valid through 01/00Z.

Isolated to scattered thunderstorms possible through 31/07Z, with
cloud bases generally 9k-13k and greater coverage likely near and
east of KSAD-KOLS. Gusty erratic winds possible with any
thunderstorms. Otherwise winds mainly under 12 kts, with
occasional afternoon gusts to 20 kts. Scattered thunderstorms
possible again after 31/20Z. Aviation discussion not updated for
TAF amendments.

&&

.FIRE WEATHER...

Minimum relative humidities mainly above 25 percent east of
Tucson-Nogales, and 10-20 percent to the west. Winds mainly light
and under 12 mph, with occasional afternoon gusts. Thunderstorm
chances continue through Thursday, then a drying trend is expected
through this weekend. Forecast high temperatures remain above
normal through the weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Extreme Heat Warning from 10 AM Friday to 8 PM MST Sunday for
AZZ501>507-509-515.

&&

Public...Dang
Aviation...Dang
Fire Weather....Dang

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Jul 30, 4:21 PM MST, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
421 PM MST Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Gst     8 ESE Sierra Vista      31.52N 110.19W
07/30/2025  M58 MPH          Cochise            AZ   Public

            Personal weather station measured gust of 58
            MPH.

&&

KLM

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:31 PM MSTSevere Thunderstorm WarningTWCPima44 min
Jul 30, 6:26 PM MSTAreal Flood AdvisoryTWCPima2 hr
Jul 30, 7:41 PM MSTDust Storm AdvisoryTWCCochise, Graham, Greenlee71 min
Jul 31, 3:23 PM MSTSevere Thunderstorm WarningTWCSanta Cruz35 min
Jul 31, 3:39 PM MSTFlash Flood Warning Considerable damage threatTWCSanta Cruz2 hr
Jul 31, 4:42 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 31, 4:56 PM MSTAreal Flood AdvisoryTWCCochise, Santa Cruz3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.